Wednesday, December 7, 2011
A Short Break
Taking a quick break so that I can recover, or at least figure out what's going on with my head and ears right now. I've been doing twice daily treatments of Vancomycin, and now I'm experiencing some vision and hearing problems. Whether it's due to ototoxicity or if I'm just having another neuro flare (this time in the head) is a mystery to me and a couple of other doctors.
All I know is that this isn't a mild case of ringing in the ears that can be described as a pesky case of tinnitus. I've had that before in the past, and you just learn to adapt and ignore it. There is a full on whomping helicopter in both of my ears, and even whispers sound like someone is screaming right into my ear canal. There must be an inflamed nerve in there or something--I never knew sound could be so painful. Balance is also way off--if I turn my head too fast, I fall right over. Thank God for Zofran, because, without it, I'd probably be hurling from the spinning sensation.
I know none of this is pregnancy related, but anyone have any experience with symptoms going haywire after starting IV treatment? I'm hesitant to blame everything on a herx, as that's very general and I'm not sure it would have come on this late or lasted this long, however it would be reassuring, as 'herx" sounds better than "damage" any day.
Drinking lots of fluids and infusing bags of saline to help clear my system. Hoping to be back on my feet again soon.
Thanks for your patience with the unreturned emails and infrequent posting. Will be back asap.